Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 358, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 2, 2012, 11:04 PM CDT for Harper County, Oklahoma. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2012, 11:04 PM CDT (04:04 UTC)
- Expired
- Jun 2, 2012, 11:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Harper County, OK
The radar
The Dodge City radar (KDDC), 101 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 11:39 PM CDT | TSTM WND DMG | Buffalo, OK | A POWER LINE WAS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 10:59 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -339 J/kg
- Mixed-layer LCL
- 2442 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
852
WUUS54 KOUN 030404
SVROUN
OKC059-030445-
/O.NEW.KOUN.SV.W.0358.120603T0404Z-120603T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1104 PM CDT SAT JUN 2 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARPER COUNTY IN NORTHWEST OKLAHOMA...
* UNTIL 1145 PM CDT
* AT 1100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LAVERNE...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUFFALO...LAVERNE...ROSSTON...MAY AND SELMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3699 9944 3664 9930 3659 9997 3691 10001
3697 10001 3700 9951 3700 9945
TIME...MOT...LOC 0400Z 252DEG 30KT 3677 9992
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:49 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 2, 9:49 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 949 PM CDT SAT JUN 2 2012 .DISCUSSION... THE LARGE THUNDERSTORM COMPLEX OVER THE HIGH PLAINS CONTINUES TO ADVANCE TOWARD THE EAST...AND IS NOW JUST A COUNTY OR SO AWAY FROM OUR FORECAST AREA. ALL INDICATIONS ARE THAT THE OVERALL COVERAGE OF THE COMPLEX WILL DIMINISH WITH TIME...BUT REMNANTS OF IT MAY WELL REACH ALMOST ALL THE WAY ACROSS OUR FORECAST AREA OVERNIGHT. HAVE ADJUSTED OVERNIGHT POPS TO REFLECT THE CURRENT BEST ESTIMATE BASED ON SHORT-RANGE MODELS AND RADAR/SATELLITE TRENDS. HAVE MADE SIMILAR UPDATES FOR SKY CONDITION AND OTHER RELATED ELEMENTS. ADJUSTED HOURLY TEMPERATURES FOR THIS EVENING AND OVERNIGHT...BUT HAVE RETAINED THE PREVIOUS MINIMUM TEMPERATURE FORECAST WITHIN A DEGREE OR TWO. UPDATES TO TEXT FORECASTS WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 615 PM CDT SAT JUN 2 2012/ AVIATION... TSTMS DEVELOPING OVER THE HIGH PLAINS WILL MOVE SEWD AND WILL LIKELY MOVE INTO PARTS OF WESTERN OK LATER THIS EVENING BEFORE DISSIPATING. THUS WILL INCLUDE TEMPO GROUPS FOR NW OK SITES. EASTWARD EXTENT OF STORMS IS MORE UNCERTAIN AND WILL NOT INCLUDE TEMPO GROUPS FARTHER EAST. CONDITIONS ARE EXPECTED TO REMAIN GENLY VFR...ALTHOUGH SOME BRIEF LOWER CONDITIONS COULD OCCUR WITH THE THUNDERSTORMS. PREV DISCUSSION... /ISSUED 225 PM CDT SAT JUN 2 2012/ DISCUSSION... WE WILL CONTINUE TO BE JUST ON THE EDGE OF NORTHWEST FLOWS INFLUENCE OVER THE NEXT SEVERAL DAYS. THIS ALONG WITH WEAK SFC BOUNDARIES IN THE AREA WILL KEEP AT LEAST AN OPPORTUNITY FOR PRECIP ACROSS SOME PART OF OKLAHOMA OR NORTH TEXAS THROUGH MUCH OF THE UPCOMING WEEK. MODELS DEVELOP STORMS TO OUR WEST AND NORTHWEST THIS AFTN... THEN BRING THEM EAST AFFECTING NORTHERN PARTS OF OKLAHOMA TONIGHT. SOME OF THESE COULD BE MARGINALLY SEVERE WITH WIND/HAIL. WILL MAINTAIN HIGHER POPS NORTH OF I-40 TONIGHT. THIS COMPLEX EXPECTED TO EXIT EAST/NORTHEAST PART OF AREA SUNDAY MORNING WITH MAJORITY OF SUNDAY REMAINING DRY. AFTERWARD... MODELS BRING WEAK SFC BOUNDARY SOUTH INTO AREA AND THIS WILL BE MAIN FOCUS FOR MAINLY AFTN/EVENING SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH MID-WEEK. LATEST GFS TAKES THIS FRONT FARTHER SOUTH KEEPING BETTER PRECIP CHANCES ALONG AND SOUTH OF RED RIVER BY TUE. HOWEVER ECMWF KEEPS FRONT FARTHER NORTH... CLOSER TO I-40 CORRIDOR. WILL KEEP LOW POPS AREA-WIDE AT THIS POINT WITH LOW CONFIDENCE IN ANY ONE SOLUTION. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 91 70 91 / 20 10 20 10 HOBART OK 68 95 70 94 / 20 10 10 10 WICHITA FALLS TX 70 98 72 95 / 10 10 10 10 GAGE OK 65 96 67 90 / 60 10 20 20 PONCA CITY OK 67 90 70 89 / 40 30 30 20 DURANT OK 68 92 71 90 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/02
Hazardous weather outlook, Jun 2, 10:05 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED
NATIONAL WEATHER SERVICE NORMAN OK
1005 PM CDT SAT JUN 2 2012
OKZ004>048-050>052-TXZ083>090-031200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1005 PM CDT SAT JUN 2 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
AN ISOLATED SEVERE STORM OR TWO IS POSSIBLE BUT ORGANIZED
SEVERE WEATHER IS NOT ANTICIPATED.
DISCUSSION...
THUNDERSTORMS WILL MOVE EAST ACROSS MUCH OF OKLAHOMA OVERNIGHT.
ALTHOUGH INSTABILITY WILL BE WEAK...A FEW STORMS MAY BECOME STRONG
OR MARGINALLY SEVERE PRODUCING HAIL AND STRONG WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
ALTHOUGH LOW CHANCES OF THUNDERSTORMS PERSIST THROUGH FRIDAY...
ORGANIZED SEVERE WEATHER APPEARS UNLIKELY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM SUNDAY JUNE 3.
CMSIn the hours before
Special weather statement, Jun 2, 10:39 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1039 PM CDT SAT JUN 2 2012
OKZ004-030430-
HARPER OK-
1039 PM CDT SAT JUN 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARPER COUNTY UNTIL 1130 PM
CDT...
AT 1036 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH
OF SLAPOUT...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
LAVERNE AND ROSSTON.
LAT...LON 3672 9972 3667 9969 3664 9999 3690 10001
3700 9980
TIME...MOT...LOC 0336Z 254DEG 15KT 3673 10012The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:39 PM CDT | Special Weather Statement | OUN | Harper | 51 min |
| Jun 2, 11:12 PM CDT | Special Weather Statement | OUN | Ellis | 48 min |
| Jun 2, 11:27 PM CDT | Special Weather Statement | OUN | Beckham, Ellis, Greer, Harmon, Roger Mills, Woodward | 48 min |
| Jun 2, 11:36 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 39 min |
| Jun 2, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Ellis, Roger Mills | 43 min |
| Jun 3, 12:17 AM CDT | Special Weather Statement | OUN | Woods, Woodward | 43 min |
| Jun 3, 12:21 AM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson, Kiowa | 39 min |
| Jun 3, 12:28 AM CDT | Special Weather Statement | OUN | Beckham, Custer, Dewey, Washita | 32 min |
| Jun 3, 12:40 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 50 min |
| Jun 3, 12:45 AM CDT | Special Weather Statement | OUN | Blaine, Custer, Dewey, Greer, Jackson, Kiowa and 1 more | 45 min |
| Jun 3, 1:27 AM CDT | Special Weather Statement | OUN | Blaine, Caddo, Canadian, Comanche, Cotton, Kingfisher and 3 more | 48 min |
| Jun 3, 1:35 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 40 min |
| Jun 3, 1:44 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Noble | 46 min |
| Jun 3, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 47 min |
| Jun 3, 2:13 AM CDT | Special Weather Statement | OUN | Caddo, Canadian, Cleveland, Comanche, Cotton, Grady and 7 more | 47 min |
| Jun 3, 2:26 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Logan, McClain, Oklahoma | 30 min |
| Jun 3, 3:01 AM CDT | Special Weather Statement | OUN | Cleveland, Cotton, Garvin, Grady, Lincoln, Logan and 5 more | 29 min |
| Jun 3, 3:28 AM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, McClain, Payne, Pottawatomie | 32 min |
| Jun 3, 6:06 PM CDT | Special Weather Statement | OUN | Harper | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.